Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this freeze warning at Nov 29, 2016, 3:36 PM MST for El Paso County, Hudspeth County, Texas. It took effect at Nov 30, 2016, 1:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:36 PM MST (22:36 UTC)
- In effect from
- Nov 30, 2016, 1:00 AM MST
- Expired
- Nov 30, 2016, 10:00 AM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS74 KEPZ 292236 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 336 PM MST TUE NOV 29 2016 ...FREEZING TEMPERATURES TONIGHT ACROSS THE EL PASO METRO AREA AND LOWER VALLEY... .WITH A CHILLY AIRMASS IN PLACE...AND CLEARING SKIES THIS EVENING...OVERNIGHT LOWS FOR WEDNESDAY MORNING WILL DROP WELL BELOW FREEZING IN THIS AREA. WEDNESDAY SUN SHOULD ALLOW TEMPERATURES TO WARM ABOVE FREEZING FAIRLY QUICKLY LATE WEDNESDAY MORNING. ANOTHER FREEZING NIGHT IS EXPECTED WEDNESDAY NIGHT/THURSDAY MORNING. NOTE: THE REMAINDER OF THE LOWLANDS WILL ALSO FREEZE OVERNIGHT. BUT FREEZE WARNINGS FOR THEIR FIRST OCCURRENCE HAVE ALREADY BEEN ISSUED PREVIOUSLY. TXZ418>420-422>424-301300- /O.NEW.KEPZ.FZ.W.0004.161130T0800Z-161130T1700Z/ WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO... UPPER VALLEY...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS...HUECO TANKS...LOMA LINDA...SIERRA BLANCA...FABENS... FORT HANCOCK...TORNILLO...INDIAN HOT SPRINGS 336 PM MST TUE NOV 29 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM MST WEDNESDAY. * TEMPERATURE...25 TO 29 DEGREES. * IMPACTS...THE FREEZE WILL KILL MOST DELICATE VEGETATION AND COULD PRODUCE SOME DAMAGE TO PIPES EXPOSED TO THE OUTSIDE. THE COLD WILL ALSO CREATE A HAZARD FOR PETS AND LIVESTOCK OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEFNER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Nov 29, 3:20 PM MST, 16 minutes earlier.
Area forecast discussion, Nov 29, 3:20 PM MST, 16 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
320 PM MST Tue Nov 29 2016
.SYNOPSIS...
Chilly weather will continue much of this week with brief warm
ups sandwiched in. Dry west to northwest flow will persist over
the area into Friday, keeping the Borderland mostly clear.
Temperatures will warm back to near normal Friday. Late in the day
on Friday a new winter storm will drop down to our area. The low
drops down over northwest Mexico Friday night. This will begin
pushing clouds into our area and giving the area a chance of
showers through Sunday night. The cold will return and snow levels
will fall to around 6000 feet. The showers, whether rain or snow,
are expected to remain on the light side.
&&
.DISCUSSION...
Long wave trough continuing over the U.S. for most of the forecast
period. Very strong upper jet dropping down the back side of the
trough will develops strong upper lows/storms over the next week.
In the short term, tonight through Sunday will see us at the quiet
base of the long wave trough for dry west flow. This will allow
our chilly temps to warm back to normal by Friday. Overnight lows
tonight will be quite chilly and will issue freeze warnings for El
Paso and Hudspeth counties. Note: the remainder of the lowlands
will also be below freezing, but warnings have already been issued
previously for the their first occurrence.
The next low/winter storm will begin developing over the inter
mountain west Thursday and drop down to Arizona Friday, thanks to
140+kt jet wind dropping down the back side of the long wave. The
models are still having tough time with speed/location of the low,
which will determine the intensity of the precip and cold. 18Z GFS
run and 12Z ECMWF run are now looking fairly similar, after strong
deviations previous several runs. By friday, with the upper low
over Arizona, healthy amounts of sub tropical moisture begin
scooping up over the CWA ahead of the low. Back door cold front
at the surface sweeps west across the area Friday night, bringing
the chilly temperatures back in. Best window for precip looks to
be late Friday night through Saturday afternoon, with the best
combination of moisture and upper jet dynamics. Low then lifts out
across west Texas Sunday night, allowing precip to end. Snow
levels will start out Friday night around 8000 ft, but will
quickly lower, especially east. By Saturday morning snow levels
will be around 6000 ft east and 7000 ft west. These levels will
fall to around 5500-6000 ft Saturday night.
Next storm develops over the Great Basin on Tuesday in response to
another strong jet dropping down the back side of the long wave
trough. Both GFS/ECMWF showing low not digging nearly as far south
as our weekend storm. Both models showing quick hit of showers
Tuesday night and Wednesday morning. Likely to produce strong west
winds too, although all of this occurs at the very end of the
forecast period-hence left most details out.
&&
.AVIATION...Valid 30/00Z-01/00Z...
FEW-SCT080-100 through 06Z then skies clearing to SKC-FEW250.
W to NW winds of 15-20G30KTS will become more N to NW and
decrease quickly this evening to below 12KTS and by 12Z winds
will be variable below 08KTS.
&&
.FIRE WEATHER...
Northwest flow will keep temperatures cool for another day with a
more zonal flow setting up ahead of a developing storm system for
the end of the week. Temperatures will slowly warm to near normal
with relative humidities falling into the upper teens and 20s
through Friday. Winds will be on the decrease for the remainder of
the week which will also create poor to fair vent rates. A strong
upper low will be developing toward the end of the week and move
south of the Borderland over the weekend which will bring a chance
for lowland rains and mixed precipitation over the mountains.
Temperatures will cool down about 10 to 15 degrees with this system
with relative humidities increasing to above 30 percent areawide.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 29 53 30 59 / 0 0 0 0
Sierra Blanca 30 53 31 60 / 0 0 0 0
Las Cruces 24 51 25 56 / 0 0 0 0
Alamogordo 23 50 24 55 / 0 0 0 0
Cloudcroft 12 29 18 36 / 0 0 0 0
Truth or Consequences 25 49 26 52 / 0 0 0 0
Silver City 19 46 25 50 / 0 0 0 0
Deming 20 52 23 58 / 0 0 0 0
Lordsburg 21 52 24 58 / 0 0 0 0
West El Paso Metro 31 52 31 58 / 0 0 0 0
Dell City 25 54 26 59 / 0 0 0 0
Fort Hancock 29 57 31 63 / 0 0 0 0
Loma Linda 28 47 30 53 / 0 0 0 0
Fabens 26 54 27 60 / 0 0 0 0
Santa Teresa 26 52 27 58 / 0 0 0 0
White Sands HQ 28 51 28 55 / 0 0 0 0
Jornada Range 22 51 22 56 / 0 0 0 0
Hatch 25 51 25 56 / 0 0 0 0
Columbus 24 54 24 61 / 0 0 0 0
Orogrande 26 51 26 57 / 0 0 0 0
Mayhill 17 41 19 47 / 0 0 0 0
Mescalero 15 38 19 44 / 0 0 0 0
Timberon 16 38 19 44 / 0 0 0 0
Winston 16 44 16 48 / 0 0 0 0
Hillsboro 19 49 23 53 / 0 0 0 0
Spaceport 24 49 25 53 / 0 0 0 0
Lake Roberts 9 45 14 50 / 0 0 0 0
Hurley 17 47 22 53 / 0 0 0 0
Cliff 13 50 18 56 / 0 0 0 0
Mule Creek 12 48 17 53 / 0 0 0 0
Faywood 19 48 24 54 / 0 0 0 0
Animas 22 55 23 61 / 0 0 0 0
Hachita 20 54 21 61 / 0 0 0 0
Antelope Wells 23 55 23 62 / 0 0 0 0
Cloverdale 24 52 28 58 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Freeze Warning from 1 AM to 10 AM MST Wednesday for TXZ418>420-
422>424.
&&
Hefner/GrzywaczHazardous weather outlook, Nov 29, 6:33 AM MST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 633 AM MST TUE NOV 29 2016 NMZ401>417-TXZ418>424-301345- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 633 AM MST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED LIGHT SNOW SHOWERS AND LOWLAND RAIN SHOWERS WILL TAPER OFF AND END BY EARLY AFTERNOON WITH WELL BELOW NORMAL TEMPERATURES EXPECTED. OVERNIGHT TEMPERATURES WILL BE VERY COLD WITH EARLY MORNING LOWS IN THE MID TO LOWER 20S FOR MOST LOWLAND AREAS WITH SINGLE DIGITS AND TEENS IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND COOL WEATHER WILL OCCUR WEDNESDAY WITH WARMER TEMPERATURES EXPECTED ON THURSDAY. ANOTHER WINTER STORM SYSTEM WILL DROP SOUTH INTO ARIZONA ON FRIDAY AND INTO NORTHERN MEXICO FRIDAY NIGHT AND SATURDAY. MOISTURE FROM THE EAST WILL MOVE INTO THE AREA BEHIND A COLD FRONT THAT WILL PUSH ACROSS THE AREA LATE FRIDAY. AS RESULT THERE WILL BE A CHANCE OF MOUNTAIN SNOW AND A MIX OF RAIN SNOW FOR THE LOWLANDS. CONSIDERABLE UNCERTAINTY IS ASSOCIATED WITH THE TRACK OF THIS LOW PRESSURE SYSTEM WHICH IS MAKING DETERMINING RAIN AND SNOW AMOUNT POTENTIALS MORE DIFFICULT. THE BEST CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE AREAS ALONG THE BORDER AND ALSO TO THE EAST OF EL PASO. THE SACRAMENTO MOUNTAINS HAVE THE BEST CHANCE OF SEVERAL INCHES OF SNOW WHILE THE GILA REGION MAY ONLY SEE ONE TO TWO INCH AMOUNTS FROM THIS SYSTEM. TEMPERATURES MAY BE COLD ENOUGH FOR SOME SNOW FOR THE LOWLANDS BUT MUCH OF IT WILL BE MIXED WITH RAIN WITH LITTLE ACCUMULATION. THE STORM SYSTEM IS EXPECTED TO EXIT THE AREA EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
In the hours before
Local storm report, Nov 29, 1:54 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
154 PM MST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 S CLOUDCROFT 32.92N 105.74W
11/29/2016 M4.0 INCH OTERO NM COCORAHS
&&
EVENT NUMBER EPZ1600369
GRZYWACZNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.